MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305918
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the safety mechanism on the bd safetyglide¿ needle broke.The following information was provided by the initial reporter: "one of our nurses reported a broken needle.".
 
Additional Manufacturer Narrative
H6: investigation summary: a device history review was conducted for lot number 0238974 all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 0238974 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.One photo of a loose safetyglide needle assembly next to an opened blister pack from batch 0238974 (p/n 305918) was received and evaluated.It was observed the safety mechanism was broken and the cannula was exposed, which was rejectable per product specification.Potential root cause for broken safety mechanism defect is associated with the needle supplier¿s manufacturing process.The photos were forwarded to the needle supplier for further evaluation and investigation.Probable root cause for this defect is that when the safety mechanism was assembled the fixture holding the part was not properly centered inducing a damage to the safety mechanism.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD SAFETYGLIDE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11115068
Report Number1213809-2020-00944
Device Sequence Number3698412
Product Code FMI
UDI-Device Identifier30382903059189
UDI-Public30382903059189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number305918
Device Catalogue Number305918
Device Lot Number0238974
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1